|time span between doses
May 26, 2002
Let me just say what a brilliant job I think you all do here.
However I have nausea/fatigue and depresssion-like symptoms within two hours of taking the first doses of viramune and zerit in the morning.
I want to start part-time work mainly mornings hopefully,so can I delay my first dose of Viramune and Zerit until say 2pm and then take the last daily dose at bedtime say 11pm + ?
My Doc is very thorough and he has checked me out for everything re the fatigue and has prescribed Zoloft (150 mg taken at night) for depression that I have been on for 8 months but I still feel nauseaus and fatigued after taking the meds.
Also... what about this new once-a-day drug currently offered by Bristol Myers? If I was a candidate for that it might help, right? Do you know of any side affects associated with this new drug?
Thank you and I look forward to your reply.
Tired and Queasy in San Francisco.
| Response from Dr. Aberg
You could try spacing out your meds to see if this decreases your nausea. I am not sure about the fatigue and depression-like symptoms? How long does this last? More than 10% of people taking Zoloft experience fatigue and nausea. Are you sure it is from the HIV meds and not the zoloft? Did you have these symptoms on Viramune/Zerit/Viread before you started zoloft? Also, there may be drug-drug interactions between zoloft and nevirapine causing you to have more side effects from the zoloft. Maybe you could try to lower the dose of zoloft and see how you feel. It is difficult to narrow down the culprit when one is taking several different meds. The other thing you could try is an anti-nausea med to be taken 30-60 minutes before your HIV meds. The downside is that you could have side effects from the anti-nausea medication.
Atazanavir is the name of the new BMS protease inhibitor that is taken once daily. The most frequent side effects are headache, nausea and diarrhea although in the trial comparing it with nelfinavir, the side effects were significantly less than nelfinavir. One also gets a high bilirubin which is also seen with indinavir. The clinical significance of this is unknown. The incidence of high cholesterol and high triglycerides was less than nelfinavir but it did occur in 5-10% of the study participants. This may be a future option for you if you do not have protease resistance.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.